MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK WITH SUTURETAPE; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. FIBERTAK WITH SUTURETAPE; NON-DEGRADABLE FIXATN FASTENER
Model Number FIBERTAK WITH SUTURETAPE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 02/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a hip surgery the driver of the device broke off.This issue was noticed on the x-ray picture after the surgery was finished successfully.No further information received.
 
Event or Problem Description
*** update (b)(6)2024: further information were provided that the initial surgery was performed on (b)(6) 2024.An additional surgery to retrieve the fragment is planned but not performed and no additional surgery date is defined yet.***update (b)(6)2024: further information were provided that a second arthrotomy was performed to remove the broken anchor in another hospital.No further information were provided when and where the second surgery was performed.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed based on the photo provided by the customer.Visual evaluation revealed the tip of the inserter is broken off and still within the patient's bone.Arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.

Brand Name
FIBERTAK WITH SUTURETAPE
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18835600
Report Number1220246-2024-01290
Device Sequence Number17953405
Product Code MBI
UDI-Device Identifier00888867287099
UDI-Public00888867287099
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K151230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAK WITH SUTURETAPE
Device Catalogue NumberAR-3602-1
Device Lot Number15155383
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date07/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown